Alert archive / Missouri / Frost Advisories in 2013

Frost Advisory 2, NWS Springfield, MO

April 12, 201334 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this frost advisory at Apr 12, 2013, 4:05 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 13, 2013, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2013, 4:05 AM CDT (09:05 UTC)
In effect from
Apr 13, 2013, 1:00 AM CDT
Expired
Apr 13, 2013, 7:37 AM CDT
In force
7 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WWUS73 KSGF 120905
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 AM CDT FRI APR 12 2013

...AN UNSEASONABLY COLD AIR MASS WILL DROP TEMPERATURES TO AROUND
FREEZING EARLY THIS MORNING AND AGAIN EARLY SATURDAY MORNING...

.THE COLD AIR THAT MOVED INTO SOUTHEAST KANSAS AND THE MISSOURI
OZARKS IN THE WAKE OF THE STRONG EARLY SPRING STORM EARLIER THIS
WEEK...IS EXPECTED TO REMAIN OVER THE REGION INTO THE WEEKEND.
TEMPERATURES THIS MORNING AND AGAIN SATURDAY MORNING WILL FALL TO
AROUND THE FREEZING MARK. THIS WILL RESULT IN AREAS OF FROST
DEVELOPING IN SOME AREAS ACROSS THE MISSOURI OZARKS AND
SOUTHEASTERN KANSAS.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-122300-
/O.NEW.KSGF.FR.Y.0002.130413T0600Z-130413T1300Z/
/O.CON.KSGF.FR.Y.0001.000000T0000Z-130412T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
405 AM CDT FRI APR 12 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT THROUGH 8 AM THIS MORNING AND AGAIN
FROM 1 AM TO 8 AM CDT SATURDAY.

* TIMING AND AREAS AFFECTED...EARLY THIS MORNING AND AGAIN LATE
  TONIGHT AND SATURDAY MORNING FOR SOUTHEASTERN KANSAS AND THE
  MISSOURI OZARKS.

* TEMPERATURE...LOWS THIS MORNING AND AGAIN SATURDAY MORNING WILL
  FALL TO 30 TO 35 DEGREES IN MOST AREAS. LOCALLY COLDER SPOTS MAY
  OCCUR IN SHELTERED AREAS AND TYPICALLY COLDER LOCATIONS. THESE
  TEMPERATURES WILL SUPPORT THE POTENTIAL FOR PATCHY FROST OR A
  LIGHT FREEZE ESPECIALLY IN SHELTERED AREAS.

  SOME CLOUD COVER ACROSS CENTRAL MISSOURI THIS MORNING AND ACROSS
  PORTIONS OF SOUTHEASTERN KANSAS AND EXTREME SOUTHWESTERN
  MISSOURI SATURDAY MORNING MAY ALLOW TEMPERATURES TO STAY SLIGHTLY
  WARMER. HOWEVER...LOW LYING AND SHELTERED AREAS MAY STILL SEE
  PATCHY FROST.

* IMPACTS...SENSITIVE GARDEN AND FLOWERING PLANTS MAY BE ADVERSELY
  AFFECTED BY THE COLD OVERNIGHT TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. A LIGHT FREEZE IS
ALSO EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED
IF LEFT UNCOVERED.

&&

$$

HATCH
5 follow-up statements
069 
WWUS73 KSGF 121246
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 AM CDT FRI APR 12 2013

...AN UNSEASONABLY COLD AIR MASS WILL DROP TEMPERATURES TO AROUND
FREEZING EARLY SATURDAY MORNING...

.THE COLD AIR THAT MOVED INTO SOUTHEAST KANSAS AND THE MISSOURI
OZARKS IN THE WAKE OF THE STRONG EARLY SPRING STORM EARLIER THIS
WEEK...IS EXPECTED TO REMAIN OVER THE REGION INTO THE WEEKEND.
TEMPERATURES SATURDAY MORNING WILL FALL TO AROUND THE FREEZING
MARK. THIS WILL RESULT IN AREAS OF FROST DEVELOPING IN SOME AREAS
ACROSS THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130100-
/O.CAN.KSGF.FR.Y.0001.000000T0000Z-130412T1300Z/
/O.CON.KSGF.FR.Y.0002.130413T0600Z-130413T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
746 AM CDT FRI APR 12 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
FROST ADVISORY FOR THIS MORNING. FROST ADVISORY FOR SATURDAY
REMAINS IN EFFECT.

* TIMING AND AREAS AFFECTED...LATE TONIGHT AND SATURDAY MORNING
  FOR SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS.

* TEMPERATURE...SATURDAY MORNING WILL FALL TO 30 TO 35 DEGREES IN
  MOST AREAS. LOCALLY COLDER SPOTS MAY OCCUR IN SHELTERED AREAS
  AND TYPICALLY COLDER LOCATIONS. THESE TEMPERATURES WILL SUPPORT
  THE POTENTIAL FOR PATCHY FROST OR A LIGHT FREEZE ESPECIALLY IN
  SHELTERED AREAS.

  SOME CLOUD COVER ACROSS PORTIONS OF SOUTHEASTERN KANSAS AND
  EXTREME SOUTHWESTERN MISSOURI SATURDAY MORNING MAY ALLOW
  TEMPERATURES TO STAY SLIGHTLY WARMER. HOWEVER...LOW LYING AND
  SHELTERED AREAS MAY STILL SEE PATCHY FROST.

* IMPACTS...SENSITIVE GARDEN AND FLOWERING PLANTS MAY BE ADVERSELY
  AFFECTED BY THE COLD OVERNIGHT TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. A LIGHT FREEZE IS
ALSO EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED
IF LEFT UNCOVERED.
&&

$$

HATCH
599 
WWUS73 KSGF 122018
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
318 PM CDT FRI APR 12 2013

...AN UNSEASONABLY COLD AIR MASS WILL DROP TEMPERATURES INTO THE
LOW TO MID 30S EARLY SATURDAY MORNING...

.THE COLD AIR THAT MOVED INTO SOUTHEAST KANSAS AND THE MISSOURI
OZARKS IN THE WAKE OF THE STRONG EARLY SPRING STORM EARLIER THIS
WEEK...IS EXPECTED TO REMAIN OVER THE REGION INTO THE WEEKEND.
TEMPERATURES SATURDAY MORNING WILL FALL INTO THE LOW TO MID 30S. THIS
WILL RESULT IN AREAS OF FROST DEVELOPING IN SOME AREAS ACROSS THE
MISSOURI OZARKS AND SOUTHEASTERN KANSAS.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131300-
/O.CON.KSGF.FR.Y.0002.130413T0600Z-130413T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
318 PM CDT FRI APR 12 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

* TIMING AND AREAS AFFECTED...LATE TONIGHT AND SATURDAY MORNING  
FOR SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS.

* TEMPERATURE...SATURDAY MORNING WILL FALL TO 30 TO 36 DEGREES IN MOST
  AREAS. LOCALLY COLDER SPOTS MAY OCCUR IN SHELTERED AREAS AND
  TYPICALLY COLDER LOCATIONS. THESE TEMPERATURES WILL SUPPORT THE
  POTENTIAL FOR AREAS OF FROST OR A LIGHT FREEZE ESPECIALLY IN
  SHELTERED AREAS.

  SOME CLOUD COVER ACROSS PORTIONS OF SOUTHEASTERN KANSAS AND
  EXTREME SOUTHWESTERN MISSOURI SATURDAY MORNING MAY ALLOW
  TEMPERATURES TO STAY SLIGHTLY WARMER. HOWEVER...LOW LYING AND
  SHELTERED AREAS MAY STILL SEE PATCHY FROST.

* IMPACTS...SENSITIVE GARDEN AND FLOWERING PLANTS MAY BE
  ADVERSELY AFFECTED BY THE COLD OVERNIGHT TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. A LIGHT FREEZE IS
ALSO EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED
IF LEFT UNCOVERED. 
&&

$$

LINDENBERG
950 
WWUS73 KSGF 130421
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1121 PM CDT FRI APR 12 2013

...AN UNSEASONABLY COLD AIR MASS WILL DROP TEMPERATURES INTO THE
LOW TO MID 30S EARLY SATURDAY MORNING...

.THE COLD AIR THAT MOVED INTO SOUTHEAST KANSAS AND THE MISSOURI
OZARKS IN THE WAKE OF THE STRONG EARLY SPRING STORM EARLIER THIS
WEEK IS EXPECTED TO REMAIN OVER THE REGION INTO THE WEEKEND.
TEMPERATURES SATURDAY MORNING WILL FALL INTO THE LOW TO MID 30S.
THIS WILL RESULT IN AREAS OF FROST DEVELOPING IN SOME AREAS ACROSS
THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131300-
/O.CON.KSGF.FR.Y.0002.130413T0600Z-130413T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
1121 PM CDT FRI APR 12 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT SATURDAY...

* TIMING AND AREAS AFFECTED...LATE TONIGHT AND EARLY SATURDAY
  MORNING FOR SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS.

* TEMPERATURE...SATURDAY MORNING WILL FALL TO 30 TO 36 DEGREES IN
  MOST AREAS. LOCALLY COLDER SPOTS MAY OCCUR IN SHELTERED AREAS
  AND TYPICALLY COLDER LOCATIONS. THESE TEMPERATURES WILL SUPPORT
  THE POTENTIAL FOR AREAS OF FROST OR A LIGHT FREEZE ESPECIALLY IN
  SHELTERED AREAS.

  SOME CLOUD COVER ACROSS PORTIONS OF SOUTHEASTERN KANSAS AND
  EXTREME SOUTHWESTERN MISSOURI SATURDAY MORNING MAY ALLOW
  TEMPERATURES TO STAY SLIGHTLY WARMER. HOWEVER...LOW LYING AND
  SHELTERED AREAS MAY STILL SEE PATCHY FROST.

* IMPACTS...SENSITIVE GARDEN AND FLOWERING PLANTS MAY BE
  ADVERSELY AFFECTED BY THE COLD OVERNIGHT TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. A LIGHT FREEZE IS
ALSO EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED
IF LEFT UNCOVERED. 
&&

$$

GAGAN
504 
WWUS73 KSGF 131042
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 AM CDT SAT APR 13 2013

...NEAR FREEZING TEMPERATURES EARLY THIS MORNING...

.TEMPERATURES EARLY THIS MORNING RANGED FROM NEAR 30 DEGREES
AROUND LAKE OF THE OZARKS TO THE UPPER 30S NEAR SPRINGFIELD AND
PITTSBURG KANSAS. TEMPERATURES WILL BE COLDEST IN VALLEYS WHERE
READINGS COULD DROP INTO THE MID TO UPPER 20S SHORTLY BEFORE
SUNRISE. 


KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131300-
/O.CON.KSGF.FR.Y.0002.000000T0000Z-130413T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
542 AM CDT SAT APR 13 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TIMING AND AREAS AFFECTED...EARLY THIS MORNING FOR SOUTHEASTERN
  KANSAS AND THE MISSOURI OZARKS.

* TEMPERATURE...REMAINING NEARLY STEADY IN THE LOWER AND MID 30S
  THROUGH SUNRISE. LOCALLY COLDER SPOTS MAY OCCUR IN SHELTERED
  AREAS AND TYPICALLY COLDER LOCATIONS. 

* IMPACTS...SENSITIVE GARDEN AND FLOWERING PLANTS MAY BE  
ADVERSELY AFFECTED BY THE COLD OVERNIGHT TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. A LIGHT FREEZE IS
ALSO EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED
IF LEFT UNCOVERED. 
&&

$$

TERRY
322 
WWUS73 KSGF 131237
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
737 AM CDT SAT APR 13 2013

...TEMPERATURES RISING ABOVE FREEZING THIS MORNING...

.A RAPID WARMING OF TEMPERATURES IS EXPECTED THROUGH THE
MORNING...THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. 

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131345-
/O.CAN.KSGF.FR.Y.0002.000000T0000Z-130413T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
737 AM CDT SAT APR 13 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES WILL WARM RAPIDLY THROUGH MID MORNING. FREEZING
TEMPERATURES ARE NOT EXPECTED TONIGHT AS SOUTH WINDS RETURN TO THE REGION.

$$

TERRY

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Apr 12, 3:46 AM CDT, 19 minutes earlier.

Area forecast discussion, Apr 12, 3:46 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 AM CDT FRI APR 12 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 344 AM CDT FRI APR 12 2013

THE STACKED LOW OVER IOWA WAS CONTINUING ITS SLOW TRACK TO THE
NORTHEAST TONIGHT. THIS HAS ALLOWED SOME CLEARING TO TAKE PLACE
ACROSS THE OZARKS REGION AND SOUTHEASTERN KANSAS. AS A
RESULT...TEMPERATURES HAVE FALLEN INTO THE LOWER TO MIDDLE 30S.
THOUGH WINDS ARE EXPECTED TO REMAIN LIGHT FROM THE WEST THROUGH
THE MORNING...SOME PATCHY FROST IS STILL EXPECTED TO DEVELOP THIS
MORNING. SHELTERED AREAS AND VALLEYS WILL HAVE THE GREATEST
LIKELIHOOD OF THIS OCCURRING BUT MOST AREAS MAY SEE SOME FROST.

HIGH PRESSURE WILL CONTINUE TO FILTER INTO THE AREA TODAY AS THE
LOW LIFTS NORTH. THE CANADIAN ORIGIN OF THE HIGH WILL WORK TO KEEP
TEMPERATURES TODAY GENERALLY IN THE 50S THIS AFTERNOON.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 344 AM CDT FRI APR 12 2013

THE CANADIAN HIGH WILL FINALLY SETTLE OVER THE REGION SATURDAY
MORNING WITH THE CENTER OF THE HIGH OVER THE OZARKS. THIS COLD
AIRMASS WITH 850MB TEMPERATURES FROM -1C OVER SOUTHERN MISSOURI TO
-6C OVER CENTRAL MISSOURI WILL ALLOW FOR ANOTHER PERIOD OF PATCHY
FROST TO DEVELOP SATURDAY MORNING...WITH TEMPERATURES FALLING INTO
THE LOWER TO MIDDLE 30S ONCE AGAIN. MODELS ARE BRINGING SOME CLOUD
COVER OVER THE REGION EARLY SATURDAY MORNING...MAINLY OVER
WESTERN MISSOURI AND SOUTHEASTERN KANSAS. WHILE THIS MAY LIMIT
THE TEMPERATURES FROM FALLING TOO FAR INTO THE LOWER 30S...WITH
THE HIGH OVERHEAD WINDS WILL BE NEAR CALM. AS A RESULT WILL ISSUE
ANOTHER FROST ADVISORY FOR THE CWA FOR SATURDAY MORNING.

A WEAK UPPER LEVEL SHORT WAVE WILL MOVE THROUGH THE TRANSITIONING
UPPER LEVEL FLOW BY MID DAY SATURDAY AND BRING SOME LIMITED
CHANCES FOR LIGHT RAINFALL OR SPRINKLES TO PARTS OF EXTREME
SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS. MOISTURE WITH THIS
WAVE WILL BE LIMITED AND LITTLE QPF IS EXPECTED.

THROUGH SUNDAY...A DIGGING UPPER LEVEL TROUGH OVER THE WESTERN
CONUS WILL AID IN THE DEVELOPMENT OF A SURFACE LOW OVER THE
PLAINS. THIS TROUGH AND ASSOCIATED SURFACE LOW WILL SHIFT EAST
ACROSS THE NORTHERN PLAINS SUNDAY NIGHT INTO MONDAY...DRAGGING THE
TAIL END OF A COLD FRONT INTO THE OZARKS. WITH THE MAIN ENERGY OF
THE SYSTEM WELL NORTH OF THE REGION ONLY A FEW ISOLATED
THUNDERSTORMS ARE EXPECTED ACROSS THE REGION SUNDAY NIGHT INTO
MONDAY EVENING.

THE COLD FRONT WILL STALL ACROSS SOUTHERN MISSOURI...SOMEWHERE
SOUTH OF I-44 AND ORIENTED SIMILAR TO THE INTERSTATE. THIS WILL
OCCUR AS ANOTHER...POTENTIALLY MORE POTENT...TROUGH DIGS INTO THE
SOUTHWESTERN STATES AS THE UPPER LEVEL FLOW OVER THE PLAINS
BECOMES SOUTHWESTERLY. THIS WILL ALLOW MOISTURE TO BEGIN RETURNING
TO THE REGION AS EARLY AS SUNDAY AS TEMPERATURES CLIMB INTO THE
70S FOR MUCH OF THE AREA SUNDAY THROUGH WEDNESDAY AS THE TROUGH
DIGS AND SLOWLY SHIFTS EAST THROUGH MID WEEK.

THE COMBINATION OF THE STALLED FRONTAL BOUNDARY AND THE STRONG
STORM SYSTEM MOVING OUT OF THE SOUTHWEST TUESDAY INTO WEDNESDAY
WILL BRING THE POTENTIAL FOR A PROLONGED PERIOD OF PRECIPITATION
FROM LATE SUNDAY NIGHT THROUGH MID WEEK. THE UPPER LOW/TROUGH IS
EXPECTED TO MOVE ACROSS THE PLAINS WEDNESDAY NIGHT INTO THURSDAY
AND PUSH ANOTHER COLD FRONT THROUGH THE AREA. THE STRONG MOISTURE
AND WARM AIR ADVECTION IN ADVANCE OF THE SYSTEM AND THE ORIENTATION
OF THE FRONT AND EXPECTED STORM MOTIONS WOULD BRING THE POTENTIAL
FOR SOME STRONG STORMS AND TRAINING STORMS. THERE IS THE POTENTIAL
FOR HEAVY RAINFALL TO MOVE ACROSS THE REGION ONCE AGAIN WHICH MAY
RESULT IN FLOODING ACROSS THE AREA. WITH THE ALREADY SATURATED
GROUND FROM THE RAINS OVER THE PAST FEW DAYS...THE GROUND IS
ALREADY PRIMED FOR MUCH OF THE RAINFALL TO GO TO RUNOFF AND
FLOODING. WILL NEED TO MONITOR THIS OVER THE NEXT SEVERAL MODEL
RUNS THOUGH.

MODELS THEN BRING ANOTHER COLD CANADIAN AIRMASS INTO THE REGION
FOR THE END OF NEXT WEEK WITH THE POTENTIAL FOR NEAR FREEZING
EARLY MORNING TEMPERATURES BY NEXT FRIDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1237 AM CDT FRI APR 12 2013

VFR CONDITIONS WILL PERSIST THROUGH FRIDAY EVENING. A DECK OF MID
LEVEL CLOUDS WILL PERSIST ACROSS SOUTHWESTERN MISSOURI THROUGH THE
OVERNIGHT HOURS...WITH BASES AROUND 5 TO 6 KFT AGL. LIGHT WINDS
OVERNIGHT WILL INCREASE OUT OF THE WEST AND NORTHWEST ON
FRIDAY...BEFORE BECOMING LIGHT AGAIN BY SUNSET.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

     FROST ADVISORY FROM 1 AM TO 8 AM CDT SATURDAY FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR KSZ073-097-101.

     FROST ADVISORY FROM 1 AM TO 8 AM CDT SATURDAY FOR KSZ073-097-101.

&&

SHORT TERM...HATCH
LONG TERM...HATCH
AVIATION...SCHAUMANN
Hazardous weather outlook, Apr 11, 7:41 PM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 PM CDT THU APR 11 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
741 PM CDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED FROST AND FREEZE RISK.

DISCUSSION...

  LOW TEMPERATURES WILL FALL TO AROUND FREEZING ACROSS MUCH OF THE
  OUTLOOK AREA TONIGHT. PATCHY FROST OR A LIGHT FREEZE MAY OCCUR
  PRIMARILY IN WIND PROTECTED AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  A BETTER CHANCE OF WIDESPREAD FROST AND POSSIBLY FREEZE WILL
  OCCUR ON FRIDAY NIGHT INTO SATURDAY MORNING AS A SURFACE HIGH
  PRESSURE SYSTEM SETTLES OVER THE REGION.

  SOUTH WINDS GUSTING TO 30 TO 35 MPH WILL BE POSSIBLE SUNDAY OVER
  PARTS OF SOUTHEAST KANSAS AND WESTERN MISSOURI.

  THERE WILL BE CHANCES FOR THUNDERSTORMS AT TIMES SUNDAY NIGHT
  THROUGH WEDNESDAY NIGHT AS A FRONT MOVES INTO AND STALLS NEAR OR
  OVER OUR REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL

Nearby

Frost Advisories in Missouri, 2013Frost Advisories in Kansas, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.